Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 3, NWS Gaylord, MI

January 29, 2007Manistee County, Michigan

NWS Gaylord, MI issued this snow advisory at Jan 29, 2007, 1:06 PM EST for Manistee County, Michigan. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2007, 1:06 PM EST (18:06 UTC)
Expired
Jan 29, 2007, 9:37 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

County Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 145 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 291806
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
106 PM EST MON JAN 29 2007

...SIGNIFICANT LAKE ENHANCED SNOW SHOWER EXPECTED THIS AFTERNOON
AND TONIGHT...

.SOUTHWEST WINDS AHEAD OF AN AREA OF LOW PRESSURE APPROACHING
FROM WISCONSIN WILL SPREAD LAKE ENHANCED SNOW SHOWERS...SOME
LOCALLY HEAVY...INTO THE AREA THIS AFTERNOON. BY LATER
TONIGHT...WINDS WILL TURN NORTHWEST AS THE LOW PASSES WITH ADDITIONAL
LAKE ENHANCED AND LAKE EFFECT SNOW SHOWER EXPECTED.

MIZ031-292300-
/O.NEW.KAPX.SN.Y.0003.070129T1806Z-070130T1000Z/
MANISTEE-
INCLUDING THE CITY OF...MANISTEE
106 PM EST MON JAN 29 2007

...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. 

SOUTHWEST FLOW LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY...WILL
QUICKLY DEVELOP THIS AFTERNOON. WINDS WILL TURN NORTHWEST TONIGHT
BRINGING ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWERS
INTO THE AREA. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY
TUESDAY MORNING. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE LAKE
MICHIGAN SHORELINE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS43 KAPX 292045
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST MON JAN 29 2007

...SIGNIFICANT LAKE ENHANCED SNOW SHOWERS EXPECTED FOR THE
REMAINDER OF THIS AFTERNOON AND TONIGHT...

.SOUTHWEST WINDS AHEAD OF AN AREA OF LOW PRESSURE APPROACHING
FROM WISCONSIN WILL SPREAD LAKE ENHANCED SNOW SHOWERS...SOME
LOCALLY HEAVY...INTO THE AREA THIS AFTERNOON. BY LATER TONIGHT...
WINDS WILL TURN NORTHWEST AS THE LOW PASSES WITH ADDITIONAL LAKE
ENHANCED AND LAKE EFFECT SNOW SHOWER EXPECTED.

MIZ031-301000-
/O.CON.KAPX.SN.Y.0003.000000T0000Z-070130T1000Z/
MANISTEE-
INCLUDING THE CITY OF...MANISTEE
345 PM EST MON JAN 29 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

SOUTHWEST FLOW LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY...
WILL CONTINUE THIS AFTERNOON. WINDS WILL TURN NORTHWEST TONIGHT
BRINGING ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWERS
INTO THE AREA. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED
BY TUESDAY MORNING. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE LAKE
MICHIGAN SHORELINE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KAPX 300237
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
937 PM EST MON JAN 29 2007

...SIGNIFICANT LOCALIZED LAKE ENHANCED SNOW SHOWERS EXPECTED
THROUGH MID MORNING TUESDAY...

.A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO FOCUS ALONG THE
LAKE MICHIGAN SHORELINE BETWEEN MANISTEE AND LELAND LATER TONIGHT
INTO TUESDAY MORNING. HEAVIEST SNOWFALL THROUGH MIDNIGHT IS
EXPECTED TO OCCUR ACROSS THE LEELANAU PENINSULA. DURING THE PRE-
DAWN HOURS...A BAND OF HEAVIER SNOWFALL IS EXPECTED TO IMPACT
LOCATIONS SOUTH OF LELAND. HEAVIEST SNOW ACCUMULATIONS ARE
EXPECTED TO BE LOCALIZED AND WILL IMPACT MAINLY AREAS ADJACENT TO
LAKE MICHIGAN. EXPECT SNOW INTENSITY TO DIMINISH BY LATE TUESDAY
MORNING.


MIZ031-301500-
/O.UPG.KAPX.SN.Y.0003.000000T0000Z-070130T1000Z/
/O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/
MANISTEE-
INCLUDING THE CITY OF...MANISTEE
937 PM EST MON JAN 29 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT MAINLY ALONG THE
US-31 CORRIDOR. ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES ARE
POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME LOCATIONS ALREADY
HAVING PICKED UP NEARLY 6 INCHES OF SNOWFALL FROM THIS
EVENT...TOTAL SNOW AMOUNTS MAY LOCALLY APPROACH ONE FOOT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ020-025-301500-
/O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/
LEELANAU-BENZIE-
INCLUDING THE CITIES OF...LELAND...FRANKFORT
937 PM EST MON JAN 29 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT ACROSS AREAS
MAINLY FROM LELAND SOUTH TO FRANKFORT. ADDITIONAL ACCUMULATIONS OF 
3 TO 7 INCHES ARE POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME
LOCATIONS ALREADY HAVING PICKED UP 3 TO 6 INCHES OF SNOWFALL FROM
THIS EVENT...TOTAL SNOW AMOUNTS WILL RANGE FROM 6 INCHES TO AS
MUCH AS A FOOT IN LOCALIZED AREAS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

JPB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 29, 12:48 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 29, 12:48 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1248 PM EST MON JAN 29 2007

.UPDATE...WILL ISSUE SNOW ADVISORY FOR MANISTEE COUNTY FOR THE
REMAINDER OF THE AFTERNOON THROUGH TONIGHT. GRAND RAPIDS AND GREEN
BAY RADAR SHOW AREAS OF HEAVY LAKE SNOW ENHANCEMENT ALREADY OCCURING
OVER LAKE CENTRAL AND SOUTHERN LAKE MICHIGAN. EXPECT SOME LOCALLY
HEAVY SNOW SHOWERS TO SPREAD INTO MANISTEE WITHIN THE NEXT COUPLE
HOURS. ADDITIONAL LAKE ENHANCED SNOW SHOWERS ARE EXPECTED TONIGHT
WITH LATEST GUIDANCE SHOWING GOOD POTENTIAL FOR ENHANCED NORTHERLY
FLOW CONVERGENT BAND DEVELOPING OVER NORTHERN LAKE MICHIGAN AND
CURVING INTO WEST AND SOUTHWEST SECTIONS OF MANISTEE COUNTY.
HOWEVER...ANY DEVIATION IN WIND FIELDS MAY FOCUS THE BETTER BANDING
JUST OFFSHORE AND ROTATE THE BANDS FARTHER SOUTH INTO MASON COUNTY.
STILL...FEEL ENOUGH POTENTIAL EXISTS TO GO WITH AN ADVISORY WITH
TOTAL ACCUMULATIONS APPROACHING 4 TO 8 INCHES BY MORNING.

UPDATED GRIDS/ZONES/WINTER WEATHER PRODUCTS OUT SHORTLY.

.PREV DISCUSSION...ISSUED AT 1045 AM EST MON JAN 29 2007

EARLIER UPDATE...AS IS USUALLY THE CASE FOR NORTHERN MICHIGAN DURING
THE WINTER...INTERACTION BETWEEN SYNOPTIC AND LAKE INDUCED MESOSCALE
FEATURES MAKING FOR A CHALLENGING FORECAST. MID MORNING
SATELLITE/RUC/RAOB/AND REGIONAL RADAR ANALYSIS SHOWING CLOSED MID
LEVEL CIRCULATION...AND ASSOCIATED SURFACE LOW...DROPPING SOUTHEAST
OVER EXTREME NORTHWEST WISCONSIN. REGIONAL RADARS SHOWING LARGE AREA
OF LIGHT SNOW RAPIDLY BREAKING OUT OVER CENTRAL AND EASTERN
WISCONSIN IN AREA OF LIGHT MID LEVEL DEFORMATION AND 275K-280K
SURFACES ISENTROPIC UPGLIDE. OTHERWISE...MUCH OF NORTHERN MICHIGAN
DOMINATED BY LIGHT CBL WIND REGIME...WITH PLACEMENT AND DEVELOPMENT
OF LAKE EFFECT SNOW BANDS BEING DOMINATED BY LAND BREEZE
INTERACTION. TWO INTERESTING BANDS OF NOTE INCLUDE NEARLY STATIONARY
NORTHERN LAKE HURON BAND IN REGION OF ENHANCED CONVERGENCE FROM
NORTHEAST FLOW COLD AIR DRAINAGE FROM THE CANADIAN PLATEAU WITH
ANOTHER VERY INTENSE BAND SLOWLY DRIFTING NORTHWEST OVER CENTRAL
LAKE SUPERIOR AS EASTERN UPPER MICHIGAN AND CANADIAN PLATEAU LAND
BREEZES INTERACT. FORECAST CONCERNS FOR THE REMAINDER OF THE DAY
CENTER ON APPROACHING SHORTWAVE AND POTENTIAL SOUTHWEST FLOW LAKE
ENHANCEMENT OVER SOUTHWEST AREAS OF THE CWA.

EXPECT WEAK ISENTROPIC UPGLIDE AND MID LEVEL DEFORMATION TO SLOWLY
SPREAD EAST INTO CENTRAL AND SOUTHWEST AREAS THIS AFTERNOON. DESPITE
LIMITED MOISTURE (<1.0 G/KG ON ISENTROPIC SURFACES)...HARD TO IGNORE
WISCONSIN RADARS AND WILL MAINTAIN LIKELY WORDING THIS AFTERNOON FOR
AFOREMENTIONED AREAS. DID TRIM POPS SOME EXTREME SOUTHEAST AS RADAR
EXTRAPOLATION AND LATEST GUIDANCE SHOWS BEST CHANCE FOR THIS AREA
HOLDING OFF UNTIL THIS EVENING. FARTHER NORTH...DROPPED POPS TO LOW
CHANCE OVER WHITEFISH POINT/WESTERN CHIPPEWA COUNTY TO ACCOUNT FOR
CURRENT RADAR TRENDS. AS FOR POSSIBLE ENHANCEMENT OVER SOUTHWEST
AREAS...LATEST POINT MODEL SOUNDINGS AND SYNOPTIC ANALYSIS STILL
SHOW POTENTIAL WITH DELTA T/S IN THE HIGH TEENS TO NEAR
20C...INVERSION LEVELS UP NEAR 6.0KFT...850MB-700MB MOISTURE >90
PERCENT...SATURATED CONDITIONS UP THROUGH 350MB...AND WEAK AREA OF
700MB-500MB -DIVQ. ONLY FLY IN THE OINTMENT IS WINDS WILL BE
STEADILY SHIFTING...FROM 230 DEGREES EARLY THIS AFTERNOON TO AROUND
270 DEGREES BY EVENING. THIS SHOULD TEND TO DISTRIBUTE SNOWFALL
AMOUNTS AND NOT ALLOW ANY PARTICULAR AREA TO EXPERIENCE LONG
DURATION HEAVY SNOWFALL RATES. WILL KEEP GOING FORECAST OF 2 TO 4
INCHES IN THIS AREA FOR THE AFTERNOON AND MONITOR RADAR TRENDS FOR
FUTURE UPDATES IF NEEDED. ELSEWHERE...EXPECT AN INCH OR LESS
ACCUMULATION. AS FOR TEMPERATURES...A LITTLE SLOW TO RECOVER SO FAR
THIS MORNING...ESPECIALLY IN THE TYPICAL COLD SPOTS NEAR PELLSTON
AND INTERIOR REGIONS OF EASTERN UPPER MICHIGAN. STILL...WITH SOME
WEAK WAA...EXPECTING TEMPERATURES ALL AREAS TO REACH THE UPPER TEENS
TO NEAR 20 BY LATE AFTERNOON.

MSB

DISCUSSION...SFC HIGH PRESSURE EXTENDS FROM THE WESTERN GREAT LAKES
DOWN TO THE GULF COAST THIS MORNING. UPSTREAM...RELATIVELY WEAK AREA
OF LOW PRESSURE/LOW LEVEL CIRCULATION DROPPING SE INTO MINNESOTA
THIS MORNING. ALOFT...WATER VAPOR IMAGERY REVEALING A COUPLE SHORT
WAVES MOVING QUICKLY SE THROUGH THE MIDWEST...ONE VORTICITY MAX
CENTERED ROUGHLY IN SRN MINNESOTA WHILE A SECOND WAVE IN THE
DAKOTAS. ACROSS NRN MICHIGAN...WEAK LAKE EFFECT SNOW SHOWERS/
FLURRIES CONTINUE TO MOVE OFF LAKE MICHIGAN INTO NRN LOWER MICHIGAN
NORTH OF M-72 AS LOW LEVEL FLOW SLOWLY BACKS TOWARD THE WEST IN
ADVANCE OF THE WAVE. MEANWHILE...LAKE INDUCED TROUGHING EVIDENT FROM
LAKE HURON UP INTO EASTERN LAKE SUPERIOR. DECENT LOW LEVEL
CONVERGENCE (DUE TO LAND BREEZE CONVERGENCE OFF ONTARIO) MANAGED TO
FOCUS A RESPECTABLE LAKE EFFECT BAND INTO THE SOO EARLY
OVERNIGHT...WITH VSBYS REPORTED FROM ANJ AND SOO ONTARIO BOUNCING
AROUND BETWEEN 1/4SM AND 1SM FOR AWHILE. FORTUNATELY...RECENT
MONTREAL RIVER RADAR TRENDS SUGGESTING DOMINANT LAKE EFFECT BAND HAS
BEEN BREAKING UP AND DRIFTING WESTWARD OVER THE LAST FEW HOURS.

FORECAST CONCERNS TODAY FIRST DEAL WITH MINI LAKE EFFECT EVENT
ONGOING IN NRN CHIPPEWA COUNTY. THEN...FOCUS TURNS TO SHORT WAVE/SFC
LOW EXPECTED TO TRACK THROUGH THE REGION TODAY.

THIS MORNING....AS MENTIONED ABOVE...DOMINANT LAKE EFFECT BAND THAT
WAS FOCUSED AROUND THE SOO APPEARS TO HAVE BROKEN UP A BIT AND
DRIFTED WESTWARD OVER THE LAST FEW HOURS SPREADING OUT ANY
ACCUMULATING SNOW. 06Z NAM SUGGESTS LOW LEVEL CONVERGENCE ACROSS
THIS AREA WILL PERSIST THROUGH MID TO LATE MORNING BEFORE WEAKENING
WITH LOSS OF LAND BREEZE COMPONENT OFF ONTARIO. WILL KEEP
CATEGORICAL SNOW SHOWERS GOING AROUND THE WHITEFISH POINT AREA FOR A
FEW HOURS THIS MORNING TO ACCOUNT FOR ANY REMAINING SNOW SHOWERS
DRIFTING THROUGH THAT AREA.

THEN...GFS/NAM IN MUCH BETTER AGREEMENT VERSUS YESTERDAY IN REGARD
TO TRACK OF THE UPSTREAM WAVE MOVING THROUGH THE REGION TODAY
THROUGH TUESDAY. ASSOCIATED LOW LEVEL CIRCULATION CENTER (NEARLY
CLOSED OFF AT 850 MB) FORECAST TO SLIDE THROUGH WISCONSIN THIS
AFTERNOON AND THROUGH THE STATE TONIGHT. WHILE LOW-MID FLOW
DEFORMATION INDICATED ACROSS NRN MICHIGAN AS THE CIRCULATION PASSES
BY...A WEAK THERMAL GRADIENT LEADS TO VERY LITTLE IN THE WAY OF
FRONTOGENETIC FORCING ACROSS THE REGION. IN FACT...BEST FORCING WITH
THIS SYSTEM LOOKING TO TAKE AIM ACROSS FAR SRN LOWER MICHIGAN INTO
THE OHIO VALLEY WHERE TIGHTER THERMAL GRADIENT RESIDES. ACROSS NRN
LOWER MICHIGAN...CAN SEE SOME LIGHT SYNOPTIC SNOWFALL DEVELOPING
DURING THE DAY PARTICULARLY ACROSS THE SRN HALF OF THE CWA...
CONTINUING TONIGHT THEN DIMINISHING TUESDAY MORNING AS THE
CIRCULATION CONTINUES OFF TO THE EAST. BUT NO MORE THAN AN INCH OR
TWO OF TOTAL ACCUMULATION THROUGH TUESDAY MORNING.

BIGGER CONCERN LIES WITH SW FLOW LAKE ENHANCEMENT POTENTIAL. WITH
DELTA T/S (LAKE-850MB) RUNNING AROUND 20C...ADDITION OF SYNOPTIC
MOISTURE/FORCING ACROSS LAKE MICHIGAN WILL BE ENOUGH TO QUICKLY RAMP
UP LAKE EFFECT INTENSITIES LATER IN THE MORNING. INITIALLY...LOW
LEVEL FLOW FORECAST TO BACK TO 230 DEGREES BY LATE MORNING
SUGGESTING LOCATIONS FROM MANISTEE UP THROUGH FRANKFORT AND EVEN
OVER TO CAD (FLOW INTO THE HIGHER TERRAIN) MAY SEE HEFTIER SNOW
SHOWERS AS THE MORNING GOES ON. ADVISORY TYPE ACCUMULATIONS
CERTAINLY NOT OUT OF THE QUESTION. BUT BY EARLY TO MID AFTERNOON
WITH APPROACH OF THE LOW LEVEL CIRCULATION...FLOW WEAKENS AND
BECOMES SOMEWHAT VARIABLE WHICH SHOULD THEN LIMIT ADDITIONAL
ENHANCEMENT. WILL NUDGE SNOW ACCUMULATIONS TO THE 2-4 INCH RANGE FOR
THE AREAS MENTIONED ABOVE BUT REFRAIN FROM ISSUING ADVISORY FOR NOW.

TONIGHT THROUGH TUESDAY...LOW LEVEL FLOW EXPECTED TO TURN INTO THE
NORTH LATER TONIGHT THROUGH TUESDAY MORNING AS THE LOW PRESSURE
SYSTEM SKIRTS OFF TO THE SE. LAKE EFFECT/ENHANCEMENT POTENTIAL ONCE
AGAIN SWITCHES TO AREAS AROUND GRAND TRAVERSE BAY...AS WELL AS
PORTIONS OF NE LOWER MICHIGAN AND THE WHITEFISH BAY AREA AND WILL
CARRY HIGHEST POPS/ACCUMULATIONS FOR THOSE AREAS ACCORDINGLY. ON
TUESDAY AFTERNOON...ANOTHER IN A SERIES OF SHORT WAVES DROPS THROUGH
SRN ONTARIO AND BEGINS TO IMPACT NRN MICHIGAN WITH WINDS TURNING
INTO THE W/WNW AND AND RAMPING UP SNOW SHOWERS OFF LAKES MICHIGAN
AND SUPERIOR. THUS BEST COVERAGE/HIGHEST POPS AND SNOW ACCUMULATIONS
JUSTIFIED FOR MUCH OF NW LOWER MICHIGAN AS WELL AS CHIPPEWA
COUNTY.

WEDNESDAY THROUGH FRIDAY...AS HAS BEEN STATED IN PREVIOUS
DISCUSSIONS FOR SOME TIME...COLD PATTERN EXPECTED TO CONTINUE FOR
THE REST OF THE WEEK AND BEYOND AS BLOCKING RIDGE PERSISTS ACROSS
THE EASTERN PACIFIC AND DOWNSTREAM LONG WAVE TROUGH REMAINS LOCKED
OVER EASTERN NOAM. SO...LAKE EFFECT SNOW SHOWERS WILL BE THE RULE
THROUGH THE PERIOD (FOLLOW THE WIND) ENHANCED AT TIMES BY SERIES OF
SHORT WAVES ROTATING THROUGH THE LONG WAVE TROUGH...THAT WILL ALSO
BRING SOME SYNOPTIC SNOWFALL TO THE REGION. STRONGEST OF THESE WAVES
LOOKING TO PASS THROUGH THE REGION DURING THE FRIDAY-SATURDAY
TIMEFRAME WHICH MIGHT BRING SIGNIFICANT SNOW ACCUMULATIONS TO NRN
MICHIGAN DURING THIS TIME. CURRENT FORECAST ALREADY REFLECTS HIGHER
(LIKELY) POPS ACROSS AREAS WHERE LAKE EFFECT/ENHANCEMENT IS MOST
PROBABLE...AND NO REASON TO CHANGE MUCH AT THIS JUNCTURE. BUT MAY
ADD SOME WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR SIGNIFICANT
SNOW POSSIBILITIES DURING THIS TIME.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY...THIS AFTERNOON
AND TONIGHT...MIZ031.

&&
Hazardous weather outlook, Jan 29, 4:58 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
458 AM EST MON JAN 29 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-301100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
458 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVIER LAKE ENHANCED SNOW SHOWERS ARE POSSIBLE OVER PORTIONS OF
NORTHERN LOWER MICHIGAN TODAY...MAINLY IN AREAS AROUND FRANKFORT...
MANISTEE AND CADILLAC.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WELL BELOW NORMAL TEMPERATURES ARE POSSIBLE THIS WEEKEND AS VERY
COLD AIR DROPS OUT OF CANADA...INTO THE NORTHERN PLAINS AND
WESTERN GREAT LAKES REGION.

HEAVY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE OVER THE SNOW BELTS OF
EASTERN UPPER AND NORTHERN LOWER MICHIGAN LATE FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE CONTINUE TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN GAYLORD.

ADAM

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.